MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122136256
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter occupation: attorney.
 
Event or Problem Description
Ppf alleges infection, metal wear, metallosis and elevated metal ions after first revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: we received a ppf alleging infection, metal wear, metallosis and elevated metal ions after first revision.Doi (head and liner): on (b)(6) 2017.Doi (cup): on (b)(6) 2005.Dor: none reported.Right hip.Note: the primary construct was a mom.This was revised to a poly liner and ceramic head: the revision is reported in (b)(4).Therefore, it is possible that the mom-related aes reported for this construct (metal wear, metallosis and elevated metal ions) are lingering aes from the previous mom construct.However, this is not confirmed.Note: it is also unknown how long after the revision the infection occurred.No device associated with this report was received for examination.None of the information provided confirms the complaint.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combinations (122136256/c31718, 136536730/8451126 and 21722056/zd8fr1000).Based on the inability to find any additional related reports against the provided product code/lot code combinations it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Investigational inputs were requested as indicated per internal procedures for this failure mode, however no information was provided to depuy.Without the physical complaint samples associated with this report, it was not possible to determine if the devices failed to meet specifications at the time they were released for distribution.  the devices associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.Overall.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.

Brand Name
ALTRX LIP LNR 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8276988
Report Number1818910-2019-82222
Device Sequence Number2357153
Product Code KWA
UDI-Device Identifier10603295393184
UDI-Public10603295393184
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number122136256
Device Lot NumberC31718
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;